Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 58, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2016, 12:47 PM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 12:47 PM CDT (17:47 UTC)
- Expired
- May 12, 2016, 1:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WUUS54 KOHX 121747
SVROHX
TNC083-085-161-121815-
/O.NEW.KOHX.SV.W.0058.160512T1747Z-160512T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 115 PM CDT
* AT 1246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
SPRINGVILLE...OR 13 MILES SOUTHEAST OF PARIS LANDING STATE PARK...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY AND
HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3654 8773 3622 8754 3620 8755 3603 8792
3608 8796 3613 8792 3617 8792 3622 8795
3626 8794 3631 8796 3635 8798 3636 8800
TIME...MOT...LOC 1746Z 241DEG 36KT 3627 8796
HAIL...0.75IN
WIND...60MPH
$$
AL2 follow-up statements
878
WWUS54 KOHX 121801
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT THU MAY 12 2016
TNC083-085-161-121815-
/O.CON.KOHX.SV.W.0058.000000T0000Z-160512T1815Z/
STEWART TN-HUMPHREYS TN-HOUSTON TN-
101 PM CDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHEASTERN STEWART...NORTHEASTERN HUMPHREYS AND HOUSTON
COUNTIES...
AT 101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TENNESSEE
RIDGE...OR NEAR ERIN...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY AND HOUSTON
COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3654 8773 3622 8754 3620 8755 3606 8786
3609 8788 3614 8790 3617 8792 3622 8795
3626 8794 3631 8796 3635 8798 3636 8800
TIME...MOT...LOC 1801Z 241DEG 36KT 3634 8780
HAIL...<.75IN
WIND...60MPH
$$
AL113
WWUS54 KOHX 121813
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT THU MAY 12 2016
TNC083-085-161-121823-
/O.EXP.KOHX.SV.W.0058.000000T0000Z-160512T1815Z/
STEWART TN-HUMPHREYS TN-HOUSTON TN-
113 PM CDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEWART...
NORTHEASTERN HUMPHREYS AND HOUSTON COUNTIES WILL EXPIRE AT 115 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3654 8773 3622 8754 3620 8755 3606 8786
3609 8788 3614 8790 3617 8792 3622 8795
3626 8794 3631 8796 3635 8798 3636 8800
TIME...MOT...LOC 1811Z 241DEG 36KT 3634 8780
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:47 PM CDT, 0 minutes earlier.
Area forecast discussion, May 12, 12:47 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1247 PM CDT THU MAY 12 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to reflect current regional radar mosiac trends along with the consensus of short range model solutions for today, thus pushing back the chance of numerous shwrs and tstms to mainly the afternoon hours, spreading west to east as the afternoon hours progress, with best heavy rainfall potential during the afternoon hours also, as sfc front begins to push into mid state. Updated hrly temp, dewpoint, sky condition, and wind speed/direction grids also. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. Tried to reflect passage timing of shwrs/tstms at terminals based on latest radar mosiac imagery, with a tempo group illustrating the best 2 hr window for convective impacts at each TAF site. Some brief temporary gusts associated with convection to 35 to 40kts possible also. Ceilings on the whole are expected to be VFR, with rain induced vsbys into the MVFR category during greatest impact. Maybe some lingering convection behind present line moving across the TN River Valley Region as it pushes ewd, but expect a general erosion of ceilings 13/02Z W - 13/10Z E, with some MVFR fog possibly per low level moisture pooling potential at terminals 13/07Z W - 13/15Z E under SKC sky conditions. Expect ridging influences sfc/aloft to build enough across the region to support VFR/SKC conditions across entire region with nwly sfc winds of 5-10kts 13/15Z-13/18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR Cheatham-Clay- Cumberland-Davidson-De Kalb-Fentress-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Smith-Sumner-Trousdale-White- Wilson. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, May 12, 10:11 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1011 AM CDT THU MAY 12 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1011 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN MIDDLE TENNESSEE GENERALLY ALONG AND NORTH OF I-40 THROUGH THE EVENING HOURS. ANOTHER ROUND OF NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS THE AREA TODAY...WITH 1 TO 2 INCHES OF RAIN AND SOME LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO THE HEAVY RAINFALL YESTERDAY...SOME AREAS IN THE WATCH COULD QUICKLY SEE ADDITIONAL FLASH FLOODING. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE VAST MAJORITY OF MIDDLE TENNESSEE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP...DAMAGING WINDS WILL BE THE MAIN CONCERN...ALTHOUGH LARGE HAIL CAN NOT TOTALLY BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY OF NEXT WORK WEEK...ALTHOUGH THIS REMAINS VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Special weather statement, May 12, 12:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT THU MAY 12 2016
TNZ005-121800-
STEWART TN-
1223 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 100 PM
CDT...
AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MURRAY TO 6 MILES NORTHWEST OF PARIS
LANDING STATE PARK TO 8 MILES NORTHEAST OF PARIS. MOVEMENT WAS
NORTHEAST AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3666 8785 3663 8785 3663 8771 3643 8772
3636 8793 3635 8794 3635 8798 3636 8799
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 1722Z 232DEG 38KT 3668 8826 3651 8816 3637 8819
ALSpecial weather statement, May 12, 12:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT THU MAY 12 2016
TNZ005-023-024-121815-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
1228 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STEWART...HUMPHREYS
AND WESTERN HOUSTON COUNTIES UNTIL 115 PM CDT...
AT 1227 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PARIS TO CAMDEN TO 9 MILES NORTHEAST OF
NATCHEZ TRACE STATE PARK. MOVEMENT WAS EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...
HURRICANE MILLS...HOUSTON COUNTY AIRPORT AND I-40 NEAR THE TENNESSEE
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3622 8795 3626 8794 3631 8796
3637 8800 3642 8779 3617 8762 3591 8769
3584 8796 3587 8794 3594 8793 3595 8801
3597 8802
TIME...MOT...LOC 1727Z 249DEG 34KT 3626 8825 3604 8811 3587 8816
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:52 PM CDT | Special Weather Statement | OHX | Davidson, Macon, Robertson, Sumner | 83 min |
| May 12, 2:08 AM CDT | Flash Flood Watch | OHX | Cheatham, Clay, Cumberland, Davidson, DeKalb, Fentress and 12 more | 17 hr |
| May 12, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 33 min |
| May 12, 12:23 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
| May 12, 12:28 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 47 min |
| May 12, 12:54 PM CDT | Special Weather Statement | OHX | Williamson | 51 min |
| May 12, 1:04 PM CDT | Special Weather Statement | OHX | Cheatham | 26 min |
| May 12, 1:11 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| May 12, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 32 min |
| May 12, 1:16 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Stewart | 29 min |
| May 12, 1:28 PM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| May 12, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 51 min |
| May 12, 1:42 PM CDT | Special Weather Statement | OHX | Cheatham | 33 min |
| May 12, 2:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| May 12, 2:18 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 42 min |
| May 12, 2:22 PM CDT | Special Weather Statement | OHX | Trousdale | 38 min |
| May 12, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 34 min |
| May 12, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| May 12, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| May 12, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 26 min |
| May 12, 3:11 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| May 12, 3:16 PM CDT | Special Weather Statement | OHX | Clay | 44 min |
| May 12, 3:29 PM CDT | Special Weather Statement | OHX | Pickett | 46 min |
| May 12, 4:18 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
| May 12, 5:08 PM CDT | Special Weather Statement | OHX | Giles | 52 min |
| May 12, 5:42 PM CDT | Special Weather Statement | OHX | Bedford | 48 min |
| May 12, 6:05 PM CDT | Special Weather Statement | OHX | Coffee | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.